Heart Rhythm Community
Sleeping disorder
About This Community:

This patient support community is for discussions relating to heart rhythm issues, arrhythmia, irregular heartbeat, implanted defibrillators, pacemakers, and tachycardia.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Sleeping disorder

I am 29 year old male, software engineer by profession, generally in excellent health conditions. Few months back I joined gym and continued for around 3 months, then suddenly I need to travel to my native. I got some strong heart palpitations in the airplane after take off, i got checked by the doctor. ECG was normal. Since then i continuously get heart palpitations during sleep sometimes in strings of 3 to 6 in a row. They would occur as I drift off to sleep, and also wake me up during sleep. While sleeping it feels like some one is tieing up my legs and arms and i am struggling to set myself free, this is followed by sudden jolt and I wake up, feel short of breath.Sometimes it gets worst that i open the door and get out in the open air. Due to this problem i am not able to sleep properly. sometimes i would have completely sleepless nights. I am a smoker and used to have 4-6 cigarettes a day, i found that this problems gets exaggerated with smoking , so i reduced to 2 cigarettes a day and avoid having cigarette after 7 pm. Also, these palpitations get worst when I travel airplane especially during take off and landing. I haven't consulted any doctor yet. Can anyone help in rectifying this problem? Is there any medicine which can help?


This discussion is related to Heart Palpitations While Sleeping.
Related Discussions
4 Comments Post a Comment
Blank
612551_tn?1247839157
Are you uncomfortable with flying, I mean worry about crashing?  You problem could be anxiety driven.  That's my first guess, and yes there are prescription medications for anxiety, I don't know specifics as I do not have that problem myself.  Good thing I have well over 1 million miles of flying time in just on my main airline.

Are you on any medications?  Some can cause dream problems, and that could stimulate some of the symptoms you describe.  Or, again, anxiety could be the driver even when sleeping, or trying to sleep.
Blank
Avatar_n_tn
Thanks Jerry,

No,I have been flying since childhood, but this problem started just 3 months back and i am not worrying about crashing also. Yes anxiety could be the cause, i was going through some tough situation in life and I was completely awake in the night, the day before I flew to my native. I consulted one physian yesterday, he suggested me to stop smoking and excess tea/coffee.He prescribed ambulax (In India this is the trade name, not sure about other countries, its prepration is diazipam+propanlol). So i started using this medicine. Lets see if it could help.
Blank
612551_tn?1247839157
Good luck, sounds like you are on the path to better heart health.
Blank
Avatar_m_tn
could be anxiety, I fly a lot and used to occasionally get a claustrophobic feeling which triggers the anxiety and then the palpitations.  anti-anxiety meds stopped that and it has not been a problem for a while.
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
996946_tn?1385991151
Blank
LindaTX uploaded a new photo
13 hrs ago
1236893_tn?1394988190
Blank
gymdandee commented on  Things Killing Your ...
15 hrs ago
Avatar_f_tn
Blank
remar commented on  Things Killing Your ...
19 hrs ago
Heart Rhythm Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Arrhythmias Answerers
1423357_tn?1373023915
Blank
tom_h
Central, MA
612551_tn?1247839157
Blank
Jerry_NJ
NJ
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
1569985_tn?1328251082
Blank
DeltaDawn23
Ann Arbor, MI
86819_tn?1378951092
Blank
Bromley
995271_tn?1312416925
Blank
itdood
PA